Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Intense itching on the skin, starts wuith redness and hives. Have fatty liver, using minoxidil 5%. How can I control this?

i am using minoxidil 5% frm last 6 months. M facing itchng probs frm last 3 mnths on my body. Situatn is agravatng day by day. Dunno wat to do. Rednes n rashes appear on my skin whch is quite embarasng. I tak cetrizine tablets whn it becums untolerable 4me..how cn i get rid of it? I dunwnt to stop the usage of minoxidil as i ws fcn xtrm hair loss .m jus 24yrs old. Abv it m also fcng fatty liver prob.bt nw its undr cntrol as i tak gud care of my diet. I jus wnt to get rid of my itcng prob. It strts wid itchn..dn skin becums red..smtyms it appears like hives bt widin 2 hrs it dissapears
Thu, 24 Oct 2013
Report Abuse
Dermatologist 's  Response
Hello, Welcome to healthcare magic,
You seem to be having a condition called as chronic urticaria.
In about 90% of the cases, it is not possible to find out a cause for the urticaria, which is when we call it is “idiopathic”.
In only about 10% of the cases, it could be due to a specific food, medications and infections, or auto-immune.
It is unlikely to be due to minoxidil as the hives are coming not on the scalp but all over the body and you are applying it and not taking internally. Are you taking any kind of over the counter medications especially pain killers or dietary supplements, Ayurvedic concoctions, herbal remedies, etc? If so, try to see if it correlates with onset of rashes?
Do you have a bad tooth (caries) which troubles you on and off which you seem to ignore? If so, please get it treated as many times, the source of infection triggering the rashes could be a tooth infection.
I would also suggest you to get your thyroid profile checked as urticaria could co- exist with a thyroid abnormality. And sometimes, correcting the thyroid status would control the rashes to some extent.
Have you noticed that the rashes triggered by cold air (eg AC), sweat (eg, after a workout) or water (eg, after a shower). These are well known triggering factors.
But unfortunately, most of the patients fit into the idiopathic category.
I would suggest you the following –
1. Do go through the above checklist as you might pick up a clue to a triggering factor and try to exclude it.
2. You could continue taking cetrizine daily or every alternate day after consulting with your doctor.
3. Avoid foods containing preservatives ( eg , canned food, colas , etc) and those containing food colourants( eg, kebabs at restaurants which have orange colour) as they are potent allergens.
4. Keep a food diary and write down everything you eat on the day you get rashes. You can look for any common food, which repeats in the diary, eliminate it and see if it helps.
Unfortunately, it is not possible to say when your allergy will be “cured". It depends from person to person. Play Sherlock Holmes and try to find the cause.
Hope this helped you.
Take care
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband seems to be having a fatty liver.he recently got his tests done and the results were --cholesterol 219 mg/dl triglycerides 214 alkaline...

Recent questions on  Finasteride

doctor1 MD

hello dr, recently have done a cystroscopy for a accummulation of blood in bladder.Biopsy revealed that i have a cystitis cystica. After that i...

doctor1 MD

I am 24 years old and recently started taking Finax 1 mg tablet everyday night to reduce hair loss. it is prescribed by a renowned doctor. recently...

doctor1 MD

Hi, i am 27 years old, and 2 years ago i was using mintop 10 for 6 month which gave me better result and when i stopped using i lost everything...

doctor1 MD

Dear Dr,
I am a healthy 30yo male suffering from male pattern baldness. I am considering taking oral finasteride (1mg/day), but am concerned about...

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg,...

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea...